Alert archive / Delaware / Special Weather Statements in 2018

Special Weather Statement, NWS Philadelphia/Mount Holly

July 27, 2018Kent County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 27, 2018, 5:03 PM EDT for Kent County, Delaware. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2018, 5:03 PM EDT (21:03 UTC)
Expired
Jul 27, 2018, 5:30 PM EDT
In force
27 min
Issued by
NWS Philadelphia/Mount Holly

County Kent County, DE

The radar

The Dover AFB radar (KDOX), 50 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2018-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1842 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2018-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1842 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

224 
WWUS81 KPHI 272103
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
503 PM EDT FRI JUL 27 2018

DEZ001-002-MDZ015-020-272130-
Kent-New Castle-Queen Anne's-Caroline-
503 PM EDT FRI JUL 27 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL NEW CASTLE...
NORTHWESTERN KENT...NORTHEASTERN QUEEN ANNE'S AND NORTHEASTERN
CAROLINE COUNTIES...

At 503 PM EDT, a strong thunderstorm was located over Hartly, or 10
miles west of Dover, moving northeast at 25 mph.

Winds up to 50 mph are possible with this storm.

Locations impacted include...
Dover, Smyrna, Clayton, Cheswold, Hartly, Green Spring, Hazlettville,
Dover Speedway, Kenton, Leipsic, Henderson, Marydel, Templeville and
Chambersville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3925 7578 3925 7576 3926 7576 3940 7555
      3922 7542 3917 7551 3905 7579 3920 7585
TIME...MOT...LOC 2103Z 228DEG 22KT 3919 7571 

$$

amc

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:54 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 27, 3:54 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
354 PM EDT Fri Jul 27 2018

.SYNOPSIS...
A cold front moves across our region tonight, then it slows just
offshore Saturday into Sunday. High pressure builds in for Sunday
before weakening northward on Monday. A warm front lifts northward
across our area during Tuesday, then a cold front arrives Wednesday
night into Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Cold front continues to work its way slowly through the western
Pennsylvania. Expect to have rounds of thunderstorms until the
front arrives very late tonight. The severe wind and hail threat
should continue through this time, although we will likely see
it diminish slightly through the late evening. The other major
hazard has been heavy rain leading to flooding. The combination
of very heavy rain and training cells increases the flash flood
threat, especially across areas that received heavy rain in the
Saturday through Wednesday period.

Once the front reaches the shore late tonight, could see some
patchy fog develop, especially in areas that receive heavy rain
this afternoon and evening.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
A surface high will start to build east towards our region. As a
result, expect mostly dry conditions except near the shore where
the front may stall. Temperatures behind the front won't be
significantly lower than today, with highs mostly in the mid to
upper 80s across the region, with the exception of the

&&

.LONG TERM /SATURDAY THROUGH FRIDAY/...
Due to ongoing weather, few changes made to the extended
periods.

Summary...Turning noticeably less humid during the second half of
the weekend for much of the region, then the humidity and moisture
increases once again during next week as does the potential for some
locally heavy rain/flooding.

Synoptic Overview...A closed low across eastern Canada Saturday is
forecast to open up as it slides eastward into early next week.
Meanwhile, the flow sharpens again and the tailend of the trough
looks to close off near the Mid-Mississippi Valley during early next
week. As this occurs, a strengthening ridge is positioned off the
East Coast and the flow between these two systems will direct
tropical moisture northward. The western Atlantic ridge may be tough
to dislodge, therefore the trough from the west and an associated
surface cold front may be slow to arrive into our area during the
second half of next week. Given the flow aloft that is forecast,
locally heavy rain and flood threat will return during next week as
the precipitable water values reach or exceed 2 inches.

For Sunday...As a closed low shifts east-northeast across
eastern Canada it is forecast to gradually open up. The southern
extent of the trough therefore weakens or lifts out with time
across the Northeast. An associated surface cold front is
forecast to be shifting just off the Mid-Atlantic coast during
Saturday, however this may tend to stall near the coast or even
dissipate with time. There does look to be a window of
opportunity through about early Saturday afternoon, across the
eastern and southern areas especially, where a few showers or a
thunderstorm may occur before much drier air arrives. The
forecast soundings overall indicate quite a bit of drying occurs
Saturday afternoon above the mixed boundary layer, and this
would tend to erode the instability. Surface high pressure
builds in during Sunday and a much less humid airmass is
anticipated for much of our region. The flow will be lighter
especially on Sunday, therefore an afternoon sea/bay breeze
should develop.

For Monday and Tuesday...This time frame looks to become a little
more uncertain as the flow aloft starts to sharpen. A trough should
close off near the Mid-Mississippi Valley with time while a ridge
strengthens in the western Atlantic. This turns the flow more
southwesterly and the start of moisture advection gets underway.
There looks to be a surge in the moisture/theta-e advection Monday
night and Tuesday and this should be when a surface warm front lifts
northward well in advance of surface low pressure eventually
tracking up the Ohio Valley. The forecast challenge is how much
convection accompanies the moisture surge and surface warm front. It
appears that convective chances on Monday are greatest to our west,
however some showers and storms cannot be ruled out in our area
especially across the western and southern areas.

There looks to be a better chance on Tuesday with the advancement of
the warm front. Given the western Atlantic ridge building some
though, the highest chances for convection looks to be inland from
the coastal areas. Given the precipitable water values increasing to
around 2 inches through the time frame, convection will be capable
of producing locally heavy rain and this could lead to some
flooding. The flood threat will depend on the extent of the
convection since the recent heaviest rainfall occurred just to our
west.

For Wednesday and Thursday...A convectively active time frame is
quite the possibility. The guidance shows the western Atlantic ridge
holding firm and potentially even shifting westward some, while a
trough from the Great Lakes southwestward gradually shifts eastward.
Since the ridge farther east looks to hold, this trough may be
slowed as it tracks eastward along with an associated surface cold
front. This places our area in southwesterly flow along with a
continued high moisture content airmass. Looks like convection would
be mostly diurnally driven except when the cold front gets closer.
The steering flow may be such to support some training or
backbuilding convection, and therefore some rounds of locally heavy
rain is quite possible along with at least a local flood threat.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

This afternoon and tonight ...MVFR/IFR in thunderstorms. Heavy
rain and gusty winds possible. Patchy fog with reduced
visibility possible after 06Z Saturday. Low confidence in the
timing of storms and if fog will affect any TAF sites.

Tomorrow...Mostly VFR conditions. Westerly winds 5 to 10 KT. Sea
breeze possible.

Outlook...
Saturday night and Sunday...VFR overall. Westerly winds 5-10
knots, becoming light and variable each night at most terminals.
A sea/bay breeze should develop during each afternoon with a
wind shift to the south-southeast, mainly at ACY and ILG and
especially Sunday afternoon. A few lingering showers or
thunderstorms possible through about early Saturday afternoon,
mainly south and east of PHL.

Monday through Wednesday...Mainly VFR. Some showers and
thunderstorms are possible especially during Tuesday. South to
southeast winds 10 knots or less during the day, then light and
variable each night at many terminals.

&&

.MARINE...
Although widespread conditions will be below SCA criteria,
showers and thunderstorms through late tonight will move across
the waters resulting in strong and gusty thunderstorm winds,
dangerous lightning strikes, and visibility reductions in heavy
rain. Please stay advised for any statements that may be
issued.

Outlook...
Saturday and Sunday...The conditions are expected to be below Small
Craft Advisory criteria. A sea/bay breeze especially Sunday
afternoon may result in some enhancement to the winds particularly
nearshore.

Monday through Wednesday...The conditions are expected to be
below Small Craft Advisory criteria. Winds may start variable
Monday before settling more from the south-southeast, then some
increase in the southerly winds is expected Tuesday.

Rip Currents...
After talking with local beach patrols, have upgraded the risk
of dangerous rip currents to high along the NJ shore through at
least this evening. For the Delaware Beaches, the risk remains
moderate through at least this evening.

For tomorrow, conditions may improve, though a moderate risk of
rip currents is possible.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 11 PM EDT this evening for PAZ054-055-
     060>062-101>103-105.
NJ...High Rip Current Risk until 11 PM EDT this evening for NJZ014-
     024>026.
DE...None.
MD...Flash Flood Watch until 11 PM EDT this evening for MDZ008-012-
     015-019-020.
MARINE...None.

&&

Synopsis...Gorse
Near Term...Johnson
Short Term...Johnson
Long Term...Gorse/Johnson
Aviation...Gorse/Johnson
Marine...Gorse/Johnson
Hazardous weather outlook, Jul 27, 3:32 PM EDT, 1 hour 31 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
332 PM EDT Fri Jul 27 2018

MDZ008-012-015-019-020-PAZ054-055-060>062-101>103-105-281945-
Cecil-Kent MD-Queen Annes-Talbot-Caroline-Carbon-Monroe-Berks-Lehigh-
Northampton-Western Chester-Eastern Chester-Western Montgomery-
Upper Bucks-
332 PM EDT Fri Jul 27 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast Maryland, east
central Pennsylvania, northeast Pennsylvania and southeast
Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Downpours later Monday through Thursday could be heavy enough to
produce local flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ001>003-NJZ001-007>010-012-013-015>023-027-PAZ070-071-104-106-
281945-
New Castle-Kent-Inland Sussex-Sussex-Warren-Morris-Hunterdon-
Somerset-Middlesex-Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Delaware-Philadelphia-Eastern Montgomery-
Lower Bucks-
332 PM EDT Fri Jul 27 2018

...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, central New Jersey, northern New
Jersey, northwest New Jersey, southern New Jersey and southeast
Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Showers and thunderstorms could produce heavy rain leading to
localized flooding, especially in poor drainage areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Downpours later Monday through Thursday could be heavy enough to
produce local flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ014-024>026-281945-
Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic-
Coastal Ocean-
332 PM EDT Fri Jul 27 2018

...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Severe Thunderstorm Watch.

There is a moderate risk for the development of dangerous rip
currents through at least this evening.

Showers and thunderstorms could produce heavy rain leading to
localized flooding, especially in poor drainage areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Downpours Tuesday through Thursday could be heavy enough to produce
local flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-281945-
Delaware Beaches-
332 PM EDT Fri Jul 27 2018

...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Delaware.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

There is a moderate risk for the development of dangerous rip
currents through at least this evening.

Showers and thunderstorms could produce heavy rain leading to
localized flooding, especially in poor drainage areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Downpours Tuesday through Thursday could be heavy enough to produce
local flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ450>455-281945-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
332 PM EDT Fri Jul 27 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms this afternoon and evening could produce wind gusts in
excess of 34 KT.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-281945-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
332 PM EDT Fri Jul 27 2018

...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Delaware Bay Waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Special weather statement, Jul 27, 4:27 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
427 PM EDT FRI JUL 27 2018

NJZ019-PAZ071-104-106-272100-
Northwestern Burlington-Lower Bucks-Eastern Montgomery-Philadelphia-
427 PM EDT FRI JUL 27 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BURLINGTON...
SOUTHEASTERN BUCKS AND NORTHEASTERN PHILADELPHIA COUNTIES...

At 426 PM EDT, a strong thunderstorm was located over Holmesburg, or
7 miles northeast of Philadelphia, moving northeast at 15 mph.

Winds up to 45 mph are possible with this storm.

Locations impacted include...
Philadelphia, Bensalem, Florence, Burlington, Bristol, Riverside,
Palmyra, Beverly, Rockledge, Yardley, Newtown, Tullytown, Langhorne,
Bryn Athyn, Wissinoming, Feasterville-Trevose, Florence-Roebling,
Northeast Philadelphia, Feasterville and Tacony.

Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4000 7507 4004 7513 4028 7495 4022 7479
      4011 7470 4004 7488
TIME...MOT...LOC 2026Z 224DEG 13KT 4007 7502

JRK
Special weather statement, Jul 27, 4:27 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
427 PM EDT FRI JUL 27 2018

NJZ010-012-272115-
Somerset-Middlesex-
427 PM EDT FRI JUL 27 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SOMERSET AND
NORTHEASTERN MIDDLESEX COUNTIES...

At 427 PM EDT, a strong thunderstorm was located over Edison, or near
Plainfield, moving northeast at 20 mph.

Winds up to 40 mph and half inch hail are possible with this storm.

Locations impacted include...
New Brunswick, Perth Amboy, Somerville, Somerset, Edison, East
Brunswick, Sayreville, North Brunswick, Carteret, Middlesex, Bound
Brook, Manville, Millstone, Colonia, North Brunswick Township,
Society Hill, Woodbridge, South Plainfield, North Plainfield and
South River.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4056 7421 4055 7425 4050 7426 4050 7428
      4048 7427 4041 7448 4055 7465 4067 7441
      4066 7441 4063 7442 4060 7446 4061 7431
      4059 7429 4060 7426 4059 7420
TIME...MOT...LOC 2027Z 238DEG 18KT 4055 7436

TCD
Special weather statement, Jul 27, 4:33 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
433 PM EDT FRI JUL 27 2018

PAZ054-055-272100-
Monroe-Carbon-
433 PM EDT FRI JUL 27 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CARBON AND MONROE
COUNTIES...

At 433 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Greeley to near Nesquehoning.
Movement was east at 15 mph.

Winds up to 40 mph and half inch hail are possible with these storms.

Locations impacted include...
Lehighton, Mount Pocono, Tobyhanna, Jim Thorpe, Nesquehoning,
Weatherly, Henryville, New Mahoning, Pocono Pines, Pocono Raceway,
Lake Harmony, Skytop, Tannersville, Mountainhome, Alpine Mountain,
Long Pond, Albrightsville, Sun Valley, Arrowhead Lake and Jonas.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4115 7515 4114 7509 4075 7577 4083 7590
      4091 7599 4101 7573 4106 7577 4113 7566
      4112 7565 4112 7564 4115 7561 4124 7545
      4125 7513
TIME...MOT...LOC 2033Z 263DEG 15KT 4142 7506 4085 7590

TCD
Local storm report, Jul 27, 4:35 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
435 PM EDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     FLASH FLOOD      BOWERS                  40.48N  75.74W
07/27/2018                   BERKS              PA   TRAINED SPOTTER

            SACONY CREEK OVERFLOWING ITS BANKS, FLOODING ROAD THAT
            RUNS THROUGH BOWERS PARK AS WELL AS NEARBY HOMES. FLASH
            FLOODING BEGAN AFTER RAIN ENDED.

&&

EVENT NUMBER PHI1801132

JRK
Local storm report, Jul 27, 4:51 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
451 PM EDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 AM     TSTM WND GST     MILLVILLE               39.39N  75.06W
07/27/2018  M51 MPH          CUMBERLAND         NJ   ASOS

&&

EVENT NUMBER PHI1801133

DAVIS
Special weather statement, Jul 27, 5:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
503 PM EDT FRI JUL 27 2018

DEZ001-002-MDZ015-020-272130-
Kent-New Castle-Queen Anne's-Caroline-
503 PM EDT FRI JUL 27 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL NEW CASTLE...
NORTHWESTERN KENT...NORTHEASTERN QUEEN ANNE'S AND NORTHEASTERN
CAROLINE COUNTIES...

At 503 PM EDT, a strong thunderstorm was located over Hartly, or 10
miles west of Dover, moving northeast at 25 mph.

Winds up to 50 mph are possible with this storm.

Locations impacted include...
Dover, Smyrna, Clayton, Cheswold, Hartly, Green Spring, Hazlettville,
Dover Speedway, Kenton, Leipsic, Henderson, Marydel, Templeville and
Chambersville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3925 7578 3925 7576 3926 7576 3940 7555
      3922 7542 3917 7551 3905 7579 3920 7585
TIME...MOT...LOC 2103Z 228DEG 22KT 3919 7571

amc

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 9:29 AM EDTSpecial Weather StatementPHISalem61 min
Jul 27, 9:50 AM EDTFlash Flood WatchPHIBurlington, Camden, Cumberland, Gloucester, Hunterdon, Mercer and 7 more13 hr
Jul 27, 10:08 AM EDTSpecial Weather StatementPHICumberland67 min
Jul 27, 10:34 AM EDTRip Current StatementPHIAtlantic, Cape May, Monmouth, Ocean10 hr
Jul 27, 11:11 AM EDTSpecial Weather StatementPHIAtlantic64 min
Jul 27, 12:10 PM EDTSpecial Weather StatementPHIAtlantic65 min
Jul 27, 12:24 PM EDTAreal Flood AdvisoryPHICape May114 min
Jul 27, 1:15 PM EDTSpecial Weather StatementPHISalem45 min
Jul 27, 1:23 PM EDTSpecial Weather StatementPHIMorris52 min
Jul 27, 1:31 PM EDTSpecial Marine WarningPHI59 min
Jul 27, 1:38 PM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Somerset4 hr
Jul 27, 2:04 PM EDTSevere Thunderstorm WarningPHIMorris, Somerset41 min
Jul 27, 2:14 PM EDTSevere Thunderstorm WarningPHICumberland, Salem46 min
Jul 27, 2:19 PM EDTSpecial Marine WarningPHI56 min
Jul 27, 2:22 PM EDTSpecial Marine WarningPHI53 min
Jul 27, 2:26 PM EDTAreal Flood AdvisoryPHICumberland, Salem6 hr
Jul 27, 2:40 PM EDTSpecial Marine WarningPHI65 min
Jul 27, 2:59 PM EDTSevere Thunderstorm WarningPHICumberland, Salem46 min
Jul 27, 3:09 PM EDTAreal Flood AdvisoryPHICumberland, Salem6 hr
Jul 27, 3:14 PM EDTSpecial Marine WarningPHI61 min
Jul 27, 3:45 PM EDTSpecial Weather StatementPHICumberland30 min
Jul 27, 4:12 PM EDTSpecial Marine WarningPHI63 min
Jul 27, 4:18 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May, Cumberland, Gloucester, Salem42 min
Jul 27, 4:19 PM EDTFlash Flood WarningPHICumberland4 hr
Jul 27, 4:25 PM EDTAreal Flood AdvisoryPHIMiddlesex, Somerset7 hr
Jul 27, 4:32 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Somerset43 min
Jul 27, 4:43 PM EDTAreal Flood AdvisoryPHIMercer5 hr
Jul 27, 4:54 PM EDTFlash Flood WarningPHIMiddlesex4 hr
Jul 27, 5:03 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Cumberland4 hr
Jul 27, 5:23 PM EDTSpecial Marine WarningPHI67 min
Jul 27, 5:46 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Cape May, Cumberland, Ocean4 hr
Jul 27, 6:10 PM EDTAreal Flood AdvisoryPHIMercer, Middlesex, Monmouth, Somerset4 hr
Jul 27, 7:14 PM EDTSpecial Marine WarningPHI61 min
Jul 27, 7:15 PM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Somerset, Sussex, Warren4 hr
Jul 27, 7:51 PM EDTSpecial Weather StatementPHIAtlantic39 min
Jul 27, 7:55 PM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Somerset, Warren108 min
Jul 27, 12:17 PM EDTAreal Flood AdvisoryPHICarbon, Monroe2 hr
Jul 27, 12:35 PM EDTFlash Flood WarningPHIMonroe63 min
Jul 27, 1:02 PM EDTAreal Flood AdvisoryPHIBerks3 hr
Jul 27, 1:08 PM EDTSpecial Weather StatementPHIBucks, Montgomery37 min
Jul 27, 1:19 PM EDTAreal Flood AdvisoryPHIBucks, Montgomery4 hr
Jul 27, 1:42 PM EDTSpecial Weather StatementPHIMontgomery48 min
Jul 27, 3:11 PM EDTSevere Thunderstorm WarningPHIBerks, Lehigh49 min
Jul 27, 3:47 PM EDTAreal Flood AdvisoryPHIBerks, Lehigh4 hr
Jul 27, 3:54 PM EDTFlash Flood WarningPHIBerks4 hr
Jul 27, 4:27 PM EDTSpecial Weather StatementPHIPhiladelphia33 min
Jul 27, 4:33 PM EDTSpecial Weather StatementPHICarbon, Monroe27 min
Jul 27, 4:44 PM EDTAreal Flood AdvisoryPHICarbon, Monroe7 hr
Jul 27, 5:00 PM EDTFlash Flood WarningPHIMonroe3 hr
Jul 27, 5:13 PM EDTSpecial Weather StatementPHIMonroe47 min
Jul 27, 5:27 PM EDTAreal Flood AdvisoryPHIBerks, Carbon, Lehigh, Northampton4 hr
Jul 27, 5:43 PM EDTSpecial Weather StatementPHILehigh47 min
Jul 27, 6:03 PM EDTSevere Thunderstorm WarningPHIChester42 min
Jul 27, 6:06 PM EDTAreal Flood AdvisoryPHIBerks, Chester3 hr
Jul 27, 6:36 PM EDTSpecial Weather StatementPHIBerks39 min
Jul 27, 6:40 PM EDTSevere Thunderstorm WarningPHIBerks50 min
Jul 27, 7:03 PM EDTFlash Flood WarningPHIBerks3 hr
Jul 27, 7:09 PM EDTSevere Thunderstorm WarningPHIChester51 min
Jul 27, 7:37 PM EDTAreal Flood AdvisoryPHIBerks, Bucks, Chester, Delaware, Lehigh, Montgomery116 min
Jul 27, 7:46 PM EDTSpecial Weather StatementPHIMontgomery44 min
Jul 27, 7:49 PM EDTAreal Flood WarningPHIBerks4 hr
Jul 27, 7:49 PM EDTSpecial Weather StatementPHIBerks41 min
Jul 27, 7:53 PM EDTAreal Flood AdvisoryPHIBerks, Lehigh, Montgomery110 min
Jul 27, 8:37 AM EDTSpecial Weather StatementPHINew Castle23 min
Jul 27, 2:15 PM EDTAreal Flood AdvisoryPHISussex6 hr
Jul 27, 4:19 PM EDTSpecial Weather StatementPHISussex41 min
Jul 27, 5:08 PM EDTAreal Flood AdvisoryPHIKent4 hr
Jul 27, 5:09 PM EDTAreal Flood AdvisoryPHISussex3 hr
Jul 27, 5:44 PM EDTAreal Flood AdvisoryPHIKent, New Castle3 hr
Jul 27, 6:53 PM EDTSpecial Weather StatementPHINew Castle52 min

Nearby

Special Weather Statements in Delaware, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.